MAUDE Adverse Event Report: LIKO AB LIKO M230; NON-AC POWERED PATIENT LIFT

LIKO AB LIKO M230; NON-AC POWERED PATIENT LIFT
Model Number 2050015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fall (1848)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
Hillrom received a report from the account stating the slingbar had broken loose from the pivot attachment.The lift was located at the account.There was a patient on the lift and when the lift dropped to the floor, the patient did as well.The customer reported that during use of the liko lift, the sling bar broke loose from the pivot, the patient was over the bed and fell to the bed, and the sling bar struck the patient on the back of her hands causing bruising to the back of her hands.No hospital treatment was provided to the patient, the patient was evaluated and reported to be ok.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
Hillrom technician investigated the lift involved in the incident and concluded that the slingbar had broken loose from the pivot attachment.The patient was over the bed and fell to the bed, and the sling bar struck the patient on the back of her hands causing bruising to the back of her hands.No hospital treatment was provided to the patient, the patient was evaluated and reported to be ok.The slingbar pivot point is constructed in such a way as to prevent inadvertent detachment of the slingbar during normal usage.A periodic inspection as per periodic inspection for liko mobile lifts (3en371001 rev.4) must be performed at least once per year.This instruction for periodic inspection states together with pictorial description under section 6.Slingbar: check that the unit rotates freely on its bearings.Make sure the sling bar doesn¿t rotate unevenly, wobble or the spinning stops due to high friction (not applicable on sabina and rollon) make sure that both latches are mounted and fall back against the body of the sling bar check that the sling bar is correctly fastened make sure there are no deformities in the attachment points (a) a liko m220/m230: measure the area shown, make sure the gap not exceeds 3 mm (1/8 inch) a search of hillrom maintenance records shows that no preventive maintenance has been performed by hillrom.It is unknown if the facility performs its own preventive maintenance.No pm sticker was present during technician investigation.The liko lift is intended as an aid in lifting and transferring patients.The device ifu states before each lift ensure the lifting accessory (slingbar/sling) is properly attached to the lift, check the function of the latches, and the latches are intact, missing or damaged latches must always be replaced.In addition, before lifting always make sure that the slings strap loops are correctly connected to the sling bar hooks, check that all suspension loops have the same length, are at an equal height when they are stretched prior to lifting the patient from the underlying surface.A bruise/contusion is an injury to tissues with skin discoloration and without breakage of skin.Blood from the broken vessels accumulates in surrounding tissues, which may produce pain, swelling, tenderness, and discoloration of the skin.Most bruises/contusions heal without treatment, cold compresses may reduce bleeding if applied immediately after the injury, and may reduce swelling, discoloration, and pain.Although the reported event did not result in serious injury, hillrom is conservatively reporting this event due to the fall.

Brand Name
LIKO M230
Common Device Name
NON-AC POWERED PATIENT LIFT
Manufacturer (Section D)
LIKO AB
nedre vagen 100
lulea, norrbottens lan
SW 
MDR Report Key11785782
Report Number8030916-2021-00019
Device Sequence Number847627
Product Code FSA
UDI-Device Identifier00887761981904
UDI-Public010088776198190411191025
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number2050015
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;